Alert archive / Alabama / Gale Warnings in 2020
Gale Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Apr 12, 2020, 5:05 AM CDT. It took effect at Apr 12, 2020, 12:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 5:05 AM CDT (10:05 UTC)
- In effect from
- Apr 12, 2020, 12:00 PM CDT
- Expired
- Apr 13, 2020, 12:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
581 WHUS74 KMOB 121005 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 505 AM CDT Sun Apr 12 2020 GMZ630>636-650-655-670-675-121815- /O.CON.KMOB.SC.Y.0021.000000T0000Z-200412T1700Z/ /O.UPG.KMOB.GL.A.0002.200412T1700Z-200413T0500Z/ /O.NEW.KMOB.GL.W.0003.200412T1700Z-200413T0500Z/ /O.CON.KMOB.SC.Y.0022.200413T0500Z-200413T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 505 AM CDT Sun Apr 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 14 ft expected by tonight. For the first Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and seas building to 9 to 11 ft. For the second Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 14 ft expected. * WHERE...Alabama and northwest Florida Gulf waters out to 60 nautical miles including all bays and sounds. * WHEN...For the Gale Warning, from noon today to midnight CDT tonight. For the first Small Craft Advisory, until noon CDT today. For the second Small Craft Advisory, from midnight tonight to 10 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
796 WHUS74 KMOB 121750 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1250 PM CDT Sun Apr 12 2020 GMZ630>636-650-655-670-675-130400- /O.CON.KMOB.GL.W.0003.000000T0000Z-200413T0500Z/ /O.CON.KMOB.SC.Y.0022.200413T0500Z-200413T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1250 PM CDT Sun Apr 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft offshore and 2 to 3 ft in the bays. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 40 kt and seas 9 to 14 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until midnight CDT tonight. For the Small Craft Advisory, from midnight tonight to 10 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
926 WHUS74 KMOB 130206 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 906 PM CDT Sun Apr 12 2020 GMZ630>636-650-655-670-675-131015- /O.CON.KMOB.GL.W.0003.000000T0000Z-200413T0500Z/ /O.CON.KMOB.SC.Y.0022.200413T0500Z-200413T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 906 PM CDT Sun Apr 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 35 to 40 kt and seas 7 to 12 ft. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, until midnight CDT tonight. For the Small Craft Advisory, until 10 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Apr 12, 4:45 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 12, 4:45 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
445 AM CDT Sun Apr 12 2020
.NEAR TERM UPDATE /Today and Tonight/...A significant severe weather
event is expected across the area today into tonight as a powerful
storm system moves across the southeast. Stay weather aware through
the day and make sure to have multiple ways to receive watches and
warnings.
An upper low over the southwestern states began opening and ejecting
eastward across the South Plains last evening. Sfc low pressure is
expected to develop near the ArkLaTex early this morning and move
northeast into the Tennessee Valley by this evening with a trailing
cold front moving into the area. A warm front will lift northward
across the area this morning ahead of the approaching system. This
will bring deep-layer Gulf moisture into the area with dewpoints
increasing into the upper 60s and low 70s, resulting in MLCAPE
values of around 1500 to 2000 J/kg.
In addition to the strong thermodynamics, kinematic profiles will
also rapidly increase through the day as the upper trough takes on a
negative tilt with a strong upper level jet streak nosing into the
region along with a low level jet that increasing to 50 to 60 knots
during the afternoon and evening hours. The combination of the
instability and shear would support the potential of intense
supercells across the area with all modes of severe weather
possible. The severe weather risk continues tonight into Monday
morning as an intense QLCS is expected to develop ahead of the cold
front and race eastward across the area.
SPC maintains a Moderate Risk of severe weather roughly along and
northwest of a line from Camden, AL to New Augusta, MS. The rest of
the area is in an Enhanced Risk. Long, curved hodographs over our
interior zones late this morning through very late this afternoon
would suggest supercells capable of producing strong (EF2+) long
track tornadoes, damaging winds over 70 mph and quarter to golf ball
sized hail. A few supercells may also develop over the Enhanced Risk
area during the afternoon as well. While the conditional risk of all
severe hazards will be quite high if supercells develop, uncertainty
remains regarding how convection will evolve from the morning into
the afternoon. Nearly all model sounding indicate some capping at
around 850 MB across much of our forecast area, especially those
areas further south toward the coast. If this cap is not broken with
daytime heating, this could potentially have an effect on supercell
development (especially over the southern half of our area).
In addition to the severe threat, a Wind Advisory is in effect for
the entire area from 10 am CDT this morning to 4 am CDT Monday due
to frequent gusts up to 45 mph. A Coastal Flood Advisory is in
effect from 10 AM to 10 PM today as minor coastal flooding is
possible along coastal Alabama and the western Florida panhandle.
Model guidance indicates the the most likely areas to see some minor
coastal flooding, potentially 2 to 3 feet above normally dry ground,
will be along northern sections of Mobile Bay. This would likely
affect the flood prone areas around the Highway 90/98 Causeway. A
High Surf Warning is in effect for coastal portions of Alabama and
the western Florida panhandle for surf heights of 7 to 10 feet and
from noon today until 4 am Monday. this could result in some minor
beach erosion. Dangerous rip currents are also expected to continue
along beaches of Alabama and the western Florida panhandle through
Tuesday morning.
/49/13/12
&&
.SHORT TERM /Monday Through Tuesday night/...Upper level impulse
will be lifting well to the northeast of the area by early Monday
morning with the surface front moving offshore out over the Gulf
where it becomes quasi-stationary by the end of the day Monday. A
large long-wave mid/upper level trough is progged to continue over
the CONUS through Tuesday night with a west-southwest mid/upper
level flow over our area. This flow keeps the surface boundary just
to our south over the Gulf through Tuesday night, but perhaps
lifting back a little toward the coast. With this, expect dry
conditions on Monday, with a slight chance of showers returning to
coastal areas of the panhandle Monday night. By Tuesday as the Gulf
front lifts slightly to the north, look for scattered showers over
our coastal counties but only isolated showers over the interior.
PoPs vary across the region on Tuesday night, depending on which
model you choose. The GFS keeps most of the precipitation along the
frontal boundary just offshore Tuesday night, while the ECMWF focuses
the activity a little further north and over our area. For now
continued with the previous forecast and remaining consistent with
surrounding offices, which calls for likely Pops for most areas
along and south of I-65 Tuesday night with scattered PoPs elsewhere.
We will likely get a better handle on this with newer model runs.
Even if the higher PoPs verify, no strong to severe storms, only
showers and maybe some isolated thunderstorm expected. Highs look to
range from the upper 70s northwest to the low and mid 80s southeast
and coastal counties on Monday, lowering a bit Tuesday, ranging from
the lower to mid 70s northwest of I-65, to the lower 80s elsewhere.
Overnight lows Monday night in the upper 40s to lower 50s northwest
of I-65 to the upper 50s to lower 60s southeast of I-65 and along
the coast. About a 5 degree reduction in these numbers expected for
Tuesday night.
/12
&&
.EXTENDED TERM /Wednesday Through Saturday/...An upper level
shortwave trough over the central CONUS swings quickly off to the
east. A strong surface cold front that has moved just south of the
marine portion of the forecast area moves south to over the central
Gulf of Mexico before stalling Wednesday night, with post-frontal
precipitation ending by Wednesday night. The initial influx of
cooler and drier air over the forecast area will bring below
seasonal temperatures to the forecast area beginning Wednesday. The
below seasonal temperatures last through Thursday night. A series of
shortwaves moving through zonal upper level flow that has set up
over the Southeast bring a return of southerly flow and increasing
rain chances Friday into the weekend. With the return of warm
southerly flow comes a return of temperatures around to a bit above
seasonal norms for the weekend.
/16
&&
.MARINE...Intensifying onshore flow brings hazardous weather
conditions today and tonight. Frequent gusts to gale force are
possible and the Gale Watch has been upgraded to a Gale Warning for
all waters including bays and sounds beginning Sunday afternoon and
continuing into the evening. Although winds are forecast to decrease
by Monday, seas will also slow to subside. Moderate winds and seas
then remain in the forecast through Thursday.
/12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 10 AM this morning to 4 AM CDT Monday for
ALZ051>060-261>266.
High Rip Current Risk through Tuesday morning for ALZ265-266.
Coastal Flood Advisory from 10 AM this morning to 10 PM CDT this
evening for ALZ265-266.
High Surf Warning from noon today to 4 AM CDT Monday for ALZ265-
266.
FL...Wind Advisory from 10 AM this morning to 4 AM CDT Monday for
FLZ201>206.
High Rip Current Risk through Tuesday morning for FLZ202-204-206.
Coastal Flood Advisory from 10 AM this morning to 10 PM CDT this
evening for FLZ202-204-206.
High Surf Warning from noon today to 4 AM CDT Monday for FLZ202-
204-206.
MS...Wind Advisory from 10 AM this morning to 4 AM CDT Monday for
MSZ067-075-076-078-079.
GM...Small Craft Advisory until noon CDT today for GMZ630>636-650-655-
670-675.
Small Craft Advisory from midnight tonight to 10 AM CDT Monday
for GMZ630>636-650-655-670-675.
Gale Warning from noon today to midnight CDT tonight for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 11, 11:32 AM CDT, 17 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1132 AM CDT Sat Apr 11 2020 ALZ265-266-FLZ202-204-206-121700- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 1132 AM CDT Sat Apr 11 2020 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM CDT MONDAY... ...HIGH SURF WARNING IN EFFECT FROM NOON SUNDAY TO 4 AM CDT MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Wind Advisory. Coastal Flood Advisory. High Surf Warning. Confidence continues to increase with regard to the potential for severe weather Sunday into Sunday night. All modes of severe weather impacts remain possible, including tornadoes (some strong and long- track), damaging straight line winds up to 70 mph and greater, and large hail. Locally heavy rain in a short period of time is also possible, increasing the threat of localized flooding in lower lying areas subject to poor drainage during heavy rainfall episodes. Storms will be scattered during the daytime hours Sunday, then a solid line of storms will likely move east across the area during the evening and overnight hours. Forecasters will continue to closely monitor this system and will provide more details as they become available. Away from storms Sunday, southerly winds 20 to 30 mph with gusts to near 40 mph likely. At the beaches Sunday and Sunday night, dangerous to potentially deadly rip currents, high surf and perhaps instances of coastal flooding expected due to intensifying onshore winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday and Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-121700- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 1132 AM CDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM CDT MONDAY... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Wind Advisory. Confidence continues to increase with regard to the potential for severe weather Sunday into Sunday night. All modes of severe weather impacts remain possible, including tornadoes (some strong and long- track), damaging straight line winds up to 70 mph and greater, and large hail. Locally heavy rain in a short period of time is also possible, increasing the threat of localized flooding in lower lying areas subject to poor drainage during heavy rainfall episodes. Storms will be scattered during the daytime hours Sunday, then a solid line of storms will likely move east across the area during the evening and overnight hours. Forecasters will continue to closely monitor this system and will provide more details as they become available. Away from storms Sunday, southerly winds 20 to 30 mph with gusts to near 40 mph likely. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday and Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. GMZ630>636-650-655-670-675-121700- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1132 AM CDT Sat Apr 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 10 AM CDT MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Gale Watch. Confidence continues to increase for an enhanced severe weather potential Sunday into Sunday night. All modes of severe weather impacts appear possible, being damaging straight line winds, tornadoes, and large hail.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:59 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Apr 11, 8:04 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 23 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.